Started Carbamazepine — Got a Pitch Lowering Side Effect!

Discussion in 'Support' started by Audiophile_bg, Aug 6, 2019.

    1. Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      I am trying different medications to stop DRUG-INDUCED palatal myoclonus. Now I'm on Carbamazepine, and I immediately noticed a side effect where the pitch of sounds is lowered. It's very annoying, because I'm a musician.

      Has anyone here experienced this side effect? It's listed as incredibly rare, and I didn't think I would get it honestly.

      Thanks, hope everyone is doing well.
       
      • Hug Hug x 1
    2. JohnAdams
      In love

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Nasty Swamp
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      ew, I'd stop.
       
    3. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      I'd also stop, but what should i tell my neurologist? We are at a loss as to what will stop the myoclonus.
       
    4. JohnAdams
      In love

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Nasty Swamp
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Yeah man I have no idea. How long have you had that?
       
    5. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Since this April - so 4 months. Started very suddenly, within an hour.
       
    6. JohnAdams
      In love

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Nasty Swamp
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Do you think maybe it can go away on its own?
       
    7. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      I tried waiting it out in April, but it kept getting stronger, so I had to go to a neurologist. The amount of hate I got from my GP who caused this was disgusting. He never owned up that his med caused it, and insulted me.
       
      • Hug Hug x 1
    8. JohnAdams
      In love

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Nasty Swamp
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      What med?
       
    9. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Amoxicillin 1000mg. I took only one pill and within an hour my throat was moving. I was going out of my freaking mind that night, exactly because I already knew that this was palatal myoclonus. I had watched videos of it last summer. So I was like "DAAAMN, now I have this nightmare".

      I hope SOMETHING will stop it.
       
      • Hug Hug x 1
    10. JohnAdams
      In love

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Nasty Swamp
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      That's just an antibiotic. I've taken lots of that this year and had no side effects.
       
    11. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      I know right, this is what I don't get either. But It happened almost immediately after I took it.
       
      • Informative Informative x 1
    12. JohnAdams
      In love

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Nasty Swamp
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Maybe there are manufacturing implications, like the quality/age of the drug.
       
      • Agree Agree x 1
    13. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      I suspect that. Plus the fact that I have seen other cases of palatal myoclonus from antibiotics (they are somewhat epileptogenic). I have seen reports of Ciprofloxacin causing palatal myoclonus. Combine that with the fact that last summer I had severe problems from a neuroleptic drug (they are very potent drugs that work on the central nervous system) that gave me tardive dyskinesia and the tinnitus, I think all of this caused my myoclonus.
       
    14. JohnAdams
      In love

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Nasty Swamp
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      So the roof of your mouth is spasming?
       
    15. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Yes, rhythmically. Also my Adam's apple spasms with it.
       
      • Hug Hug x 1
    16. JohnAdams
      In love

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Nasty Swamp
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Damn that sucks. If it started right when you took medication, I'd say it's safe to assume that that's what did it to you. I'm sorry man.
       
      • Hug Hug x 1
    17. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Thanks, man. Every encouragement helps. Hope you are doing well. :huganimation:
       
      • Like Like x 1
    18. JohnAdams
      In love

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Nasty Swamp
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      I'm not like I used to be before tinnitus but I am doing very well.
       
      • Hug Hug x 1
    19. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      So glad that you are doing well, John!
       
      • Like Like x 1
    20. M.K.
      Bookworm

      M.K. Member

      Tinnitus Since:
      02/2018
      Cause of Tinnitus:
      Somatosensory
      Hi @Audiophile_bg,

      I’m also in Bulgaria and I just got prescribed Carbamazepine by a neurologist here. I took one dose. My tinnitus seems weird today. I have a buzzing and high pitched tones and I can’t tell exactly what’s going on.
       
      • Hug Hug x 1
    21. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      I'm sorry for this side effect. The Carbamazepine didn't do anything to my tinnitus per se, but it did result in pitch perception change (lowering pitch by a semitone).

      Are you planning on stopping it?
       

Share This Page

Loading...